MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48007
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: k171275.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch 3500a, during a pericardiocentesis in (b)(6) 2019, a micropuncture transitionless stiffened cannula access set wire guide separated in the patient's subcutaneous tissue.The (b)(6) year-old male patient had a reported history of morbid obesity, coronary heart disease, hepatic and renal dysfunction including cryptogenic cirrhosis post orthotopic liver transplantation (2011) and end-stage renal disease post living-unrelated renal transplant (2011); gastroparesis requiring gastrojejunostomy in 2011, gastroesophageal reflux disease, hypothyroidism, depression, pancytopenia (first observed in (b)(6) 2019), and 22% myeloblasts on bone marrow biopsy.Reportedly, during "one of the unsuccessful attempts" of passing a micropuncture wire into the pericardial space, the wire became kinked in the subcutaneous tissue (a non-reportable event).Upon removing the needle and wire, less than one centimeter of the wire sheared off into the subcutaneous space.The separated portion was not retrieved, reportedly because it was in the subcutaneous tissue and the patient was morbidly obese.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.
 
Event or Problem Description
Additional information was received (b)(6) 2019 from the initial reporter.Contrary to previous information received, the initial reporter stated that no section of the device remained inside the patient's body.The reported device kink and separation occurred at different locations on the wire.Although the original report stated the procedure was a pericardiocentesis, information provided on (b)(6) 2019 states "replaced with a new picc line".Further clarification regarding this additional information has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.B5: additional information.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported via medwatch 3500a, during a pericardiocentesis in (b)(6) 2019, a micropuncture transitionless stiffened cannula access set wire guide separated in the patient's subcutaneous tissue.The 44 year-old male patient had a reported history of morbid obesity, coronary heart disease, hepatic and renal dysfunction including cryptogenic cirrhosis post orthotopic liver transplantation (2011) and end-stage renal disease post living-unrelated renal transplant (2011); gastroparesis requiring gastrojejunostomy in 2011, gastroesophageal reflux disease, hypothyroidism, depression, pancytopenia (first observed in (b)(6) 2019), and 22% myeloblasts on bone marrow biopsy.Reportedly, during "one of the unsuccessful attempts" of passing a micropuncture wire into the pericardial space, the wire became kinked in the subcutaneous tissue (a non-reportable event).Upon removing the needle and wire, less than one centimeter of the wire sheared off into the subcutaneous space.The separated portion was not retrieved, reportedly because it was in the subcutaneous tissue and the patient was morbidly obese.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.Additional information was received 04nov2019 from the initial reporter.Contrary to previous information received, the initial reporter stated that no section of the device remained inside the patient's body.The reported device kink and separation occurred at different locations on the wire.Although the original report stated the procedure was a pericardiocentesis, information provided on 04nov2019 states "replaced with a new picc line".Further clarification regarding this additional information has been requested but is not available at this time.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that a definitive conclusion could not be confirmed; however, a likely cause for the event is related to the patient¿s anatomy.The separated portion was not retrieved, reportedly because it was in the subcutaneous tissue and the patient was morbidly obese.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9176866
Report Number1820334-2019-02563
Device Sequence Number16798010
Product Code DYB
UDI-Device Identifier00827002480070
UDI-Public(01)00827002480070(17)220531(10)9775079
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberG48007
Device Catalogue NumberMPIS-501-10.0-SC-NT-SST
Device Lot Number9775079
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/04/2019
04/08/2020
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/04/2019
04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR